Alert archive / Colorado / Winter Storm Watches in 2014
Winter Storm Watch 13, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm watch at Dec 19, 2014, 12:55 PM MST for 9 counties in Colorado. It took effect at Dec 21, 2014, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 19, 2014, 12:55 PM MST (19:55 UTC)
- In effect from
- Dec 21, 2014, 12:00 PM MST
- Expired
- Dec 20, 2014, 3:06 PM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
104 WWUS45 KBOU 191955 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1255 PM MST FRI DEC 19 2014 ...WINTER STORM MOVING INTO THE NORTHERN MOUNTAINS SUNDAY AND CONTINUING THROUGH MONDAY.... ...A WINTER STORM WILL IMPACT THE NORTHERN MOUNTAINS BRINGING SNOW AND WIND TO AREAS ALONG AND NORTH OF I-70. COLD TEMPERATURES COMBINED WITH INCREASED MOISTURE AND INSTABILITY WILL AID IN THE DEVELOPMENT OF SNOW. HIGH WINDS WILL COMBINED WITH THE SNOW TO REDUCE VISIBILITIES OVER HIGHER MOUNTAIN PASSES. TRAVELERS NEED TO USE CAUTION... COZ031-033-034-200400- /O.NEW.KBOU.WS.A.0013.141221T1900Z-141223T0700Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 1255 PM MST FRI DEC 19 2014 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING. * TIMING...SNOW IS EXPECTED TO DEVELOP SUNDAY MORNING INCREASING IN INTENSITY SUNDAY AFTERNOON AND CONTINUING INTO MONDAY NIGHT. THE HEAVIEST SNOW IS EXPECTED TO FALL LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. * SNOW ACCUMULATIONS...12 TO 20 INCHES WILL BE POSSIBLE WITH LOCALIZED HEAVIER AMOUNTS ON NORTHWEST FACING SLOPES. * WIND/VISIBILITY...MOUNTAIN TOP WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE EARLY MONDAY MORNING. THIS WILL CAUSE AREAS OF BLOWING SNOW THAT WILL REDUCE VISIBILITIES OVER MOUNTAINS PASSES. * IMPACTS...ACCUMULATING SNOW WILL RESULT IN SNOW AND ICE PACKED ROADS AND HIGHWAYS...ESPECIALLY OVER HIGHER MOUNTAIN PASSES. THE COMBINATION OF SNOW AND WIND WILL DECREASE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ COZ030-032-200400- /O.NEW.KBOU.WS.A.0013.141221T1900Z-141223T0700Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...GOULD...NORTH PARK...RAND...SPICER... WALDEN...DILLON...FRASER...GRANBY...GRAND LAKE... HOT SULPHUR SPRINGS...KREMMLING 1255 PM MST FRI DEC 19 2014 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING. * TIMING...SNOW IS EXPECTED TO DEVELOP SUNDAY MORNING INCREASING IN INTENSITY SUNDAY AFTERNOON AND CONTINUING INTO MONDAY NIGHT. THE HEAVIEST SNOW IS EXPECTED TO FALL LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. * SNOW ACCUMULATIONS...5 TO 10 INCHES WILL BE POSSIBLE. * WIND/VISIBILITY...WEST WINDS OF 10 TO 20 MPH GUSTING UP TO 35 MPH WILL BE POSSIBLE. * IMPACTS...ACCUMULATING SNOW WILL RESULT IN SNOW AND ICE PACKED ROADS AND HIGHWAYS. THE COMBINATION OF SNOW AND WIND COULD CREATE SOME BLOWING SNOW THAT WILL DECREASE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
389 WWUS45 KBOU 200302 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 802 PM MST FRI DEC 19 2014 ...WINTER STORM WILL MOVE INTO THE NORTHERN AND NORTH CENTRAL MOUNTAINS SUNDAY AND CONTINUE THROUGH MONDAY.... .A WINTER STORM WILL IMPACT THE NORTHERN MOUNTAINS BRINGING SNOW AND WIND TO AREAS ALONG AND NORTH OF I-70. COLD TEMPERATURES...INCREASED MOISTURE AND INSTABILITY WILL AID IN THE DEVELOPMENT OF SNOW. HIGH WINDS WILL COMBINE WITH SNOW TO REDUCE VISIBILITIES OVER HIGHER MOUNTAIN PASSES. TRAVELERS WILL NEED TO USE CAUTION. COZ031-033-034-201215- /O.CON.KBOU.WS.A.0013.141221T1900Z-141223T0700Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 802 PM MST FRI DEC 19 2014 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... * TIMING...SNOW IS EXPECTED TO DEVELOP SUNDAY MORNING INCREASING IN INTENSITY SUNDAY AFTERNOON AND CONTINUING INTO MONDAY NIGHT. THE HEAVIEST SNOW IS EXPECTED TO FALL LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. * SNOW ACCUMULATIONS...12 TO 20 INCHES WILL BE POSSIBLE WITH LOCALIZED HEAVIER AMOUNTS ON NORTHWEST FACING SLOPES. * WIND/VISIBILITY...MOUNTAIN TOP WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE EARLY MONDAY MORNING. THIS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW TO REDUCE VISIBILITIES OVER MOUNTAINS PASSES. * IMPACTS...ACCUMULATING SNOW WILL RESULT IN SNOW AND ICE PACKED ROADS AND HIGHWAYS...ESPECIALLY OVER HIGHER MOUNTAIN PASSES. THE COMBINATION OF SNOW AND WIND WILL CAUSE VISIBILITY REDUCTIONS. TRAVEL WILL LIKELY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ COZ030-032-201215- /O.CON.KBOU.WS.A.0013.141221T1900Z-141223T0700Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...GOULD...NORTH PARK...RAND...SPICER... WALDEN...DILLON...FRASER...GRANBY...GRAND LAKE... HOT SULPHUR SPRINGS...KREMMLING 802 PM MST FRI DEC 19 2014 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... * TIMING...SNOW IS EXPECTED TO DEVELOP SUNDAY MORNING INCREASING IN INTENSITY SUNDAY AFTERNOON AND CONTINUING INTO MONDAY NIGHT. THE HEAVIEST SNOW IS EXPECTED TO FALL LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. * SNOW ACCUMULATIONS...5 TO 10 INCHES WILL BE POSSIBLE. * WIND/VISIBILITY...WEST WINDS OF 10 TO 20 MPH GUSTING UP TO 35 MPH WILL BE POSSIBLE. * IMPACTS...ACCUMULATING SNOW WILL RESULT IN SNOW AND ICE PACKED ROADS AND HIGHWAYS. THE COMBINATION OF SNOW AND WIND MAY REDUCE VISIBILITY IN BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
587 WWUS45 KBOU 201112 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 412 AM MST SAT DEC 20 2014 ...WINTER STORM WILL MOVE INTO THE NORTHERN AND NORTH CENTRAL MOUNTAINS SUNDAY AND CONTINUE THROUGH MONDAY NIGHT.... .A WINTER STORM WILL IMPACT THE NORTHERN MOUNTAINS BRINGING SNOW AND WIND TO AREAS ALONG AND NORTH OF I-70. COLD TEMPERATURES... INCREASED MOISTURE AND INSTABILITY WILL AID IN THE DEVELOPMENT OF SNOW. HIGH WINDS WILL COMBINE WITH SNOW TO REDUCE VISIBILITIES OVER HIGHER MOUNTAIN PASSES. TRAVELERS WILL NEED TO USE CAUTION. COZ031-033-034-202215- /O.CON.KBOU.WS.A.0013.141221T1900Z-141223T0700Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 412 AM MST SAT DEC 20 2014 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... * TIMING...SNOW IS EXPECTED TO DEVELOP SUNDAY MORNING INCREASING IN INTENSITY LATE SUNDAY AFTERNOON AND CONTINUE INTO MONDAY NIGHT. THE HEAVIEST SNOW IS EXPECTED TO FALL LATE SUNDAY NIGHT WELL INTO MONDAY AFTERNOON. * SNOW ACCUMULATIONS...12 TO 24 INCHES WILL BE POSSIBLE WITH A FEW HEAVIER AMOUNTS ON NORTHWEST FACING SLOPES. * WIND/VISIBILITY...MOUNTAIN TOP WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE EARLY MONDAY MORNING. THIS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW TO REDUCE VISIBILITIES OVER MOUNTAINS PASSES. * IMPACTS...ACCUMULATING SNOW WILL RESULT IN SNOW AND ICE PACKED ROADS AND HIGHWAYS...ESPECIALLY OVER HIGHER MOUNTAIN PASSES. THE COMBINATION OF SNOW AND WIND WILL CAUSE VISIBILITY REDUCTIONS. TRAVEL WILL LIKELY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ COZ030-032-202215- /O.CON.KBOU.WS.A.0013.141221T1900Z-141223T0700Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...GOULD...NORTH PARK...RAND...SPICER... WALDEN...DILLON...FRASER...GRANBY...GRAND LAKE... HOT SULPHUR SPRINGS...KREMMLING 412 AM MST SAT DEC 20 2014 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... * TIMING...SNOW IS EXPECTED TO DEVELOP SUNDAY MORNING INCREASING IN INTENSITY SUNDAY AFTERNOON AND CONTINUING INTO MONDAY NIGHT. THE HEAVIEST SNOW IS EXPECTED TO FALL LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. * SNOW ACCUMULATIONS...5 TO 12 INCHES WILL BE POSSIBLE. * WIND/VISIBILITY...WEST WINDS OF 10 TO 20 MPH GUSTING UP TO 35 MPH WILL BE POSSIBLE. * IMPACTS...ACCUMULATING SNOW WILL RESULT IN SNOW AND ICE PACKED ROADS AND HIGHWAYS. THE COMBINATION OF SNOW AND WIND MAY REDUCE VISIBILITY IN BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
617 WWUS45 KBOU 201712 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1012 AM MST SAT DEC 20 2014 ...WINTER STORM WILL MOVE INTO THE NORTHERN AND NORTH CENTRAL MOUNTAINS SUNDAY AND CONTINUE THROUGH MONDAY NIGHT.... .A WINTER STORM WILL IMPACT PARTS OF COLORADO BRINGING SNOW AND WIND TO MOUNTAINS OF CENTRAL AND NORTH CENTRAL COLORADO. COLD TEMPERATURES...INCREASED MOISTURE AND INSTABILITY WILL AID IN THE DEVELOPMENT OF SNOW. HIGH WINDS WILL COMBINE WITH SNOW TO REDUCE VISIBILITIES OVER HIGHER MOUNTAIN PASSES. TRAVELERS WILL NEED TO USE CAUTION AND CONSIDER ALTERING TRAVEL PLANS SUNDAY AFTERNOON THROUGH MONDAY. COZ031-033-034-210300- /O.UPG.KBOU.WS.A.0013.141221T1900Z-141223T0700Z/ /O.NEW.KBOU.WS.W.0013.141221T1900Z-141223T0700Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 1012 AM MST SAT DEC 20 2014 ...WINTER STORM WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MST MONDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW IS EXPECTED TO DEVELOP SUNDAY MORNING INCREASING IN INTENSITY LATE SUNDAY AFTERNOON AND CONTINUE INTO MONDAY NIGHT. THE HEAVIEST SNOW IS EXPECTED TO FALL SUNDAY EVENING THROUGH MONDAY MORNING. * SNOW ACCUMULATIONS...12 TO 24 INCHES WILL BE POSSIBLE WITH HEAVIER AMOUNTS ON NORTHWEST FACING SLOPES. * WIND/VISIBILITY...MOUNTAIN TOP WIND GUSTS UP TO 70 MPH WILL BE POSSIBLE SUNDAY EVENING THROUGH MONDAY MORNING. THIS WILL CAUSE BLOWING AND DRIFTING SNOW. VISIBILITIES OVER THE MOUNTAINS AND MOUNTAINS PASSES MAY FALL TO NEAR ZERO AT TIMES. * IMPACTS...PERSONS PLANNING TRAVEL INTO THE COLORADO HIGH COUNTRY SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS...SLOW TRAVEL...SNOW PACKED ROADS...AND POOR VISIBILITY IN SPOTS. CHAIN LAWS WILL LIKELY BE REQUIRED FOR SEMI-TRAILERS AND BUSES TO TRAVEL OVER HIGHER MOUNTAIN PASSES. HIGH MOUNTAIN PASSES COULD BECOME IMPASSABLE DUE TO THE HEAVY SNOW AND STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ030-032-210300- /O.CON.KBOU.WS.A.0013.141221T1900Z-141223T0700Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...GOULD...NORTH PARK...RAND...SPICER... WALDEN...DILLON...FRASER...GRANBY...GRAND LAKE... HOT SULPHUR SPRINGS...KREMMLING 1012 AM MST SAT DEC 20 2014 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... * TIMING...SNOW IS EXPECTED TO DEVELOP SUNDAY MORNING INCREASING IN INTENSITY SUNDAY AFTERNOON AND CONTINUING INTO MONDAY NIGHT. THE HEAVIEST SNOW IS EXPECTED TO FALL SUNDAY EVENING INTO EARLY MONDAY MORNING. * SNOW ACCUMULATIONS...5 TO 12 INCHES WILL BE POSSIBLE. * WIND/VISIBILITY...WEST WINDS OF 10 TO 20 MPH GUSTING UP TO 35 MPH WILL BE POSSIBLE. * IMPACTS...ACCUMULATING SNOW WILL RESULT IN SNOW AND ICE PACKED ROADS AND HIGHWAYS. THE COMBINATION OF SNOW AND WIND MAY REDUCE VISIBILITY IN BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
472 WWUS45 KBOU 202206 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 306 PM MST SAT DEC 20 2014 ...WINTER STORM WILL MOVE INTO THE NORTHERN AND NORTH CENTRAL MOUNTAINS SUNDAY AND CONTINUE THROUGH MONDAY NIGHT.... .A WINTER STORM WILL IMPACT PARTS OF COLORADO BRINGING SNOW AND WIND TO MOUNTAINS OF CENTRAL AND NORTH CENTRAL COLORADO. COLD TEMPERATURES...INCREASED MOISTURE AND INSTABILITY WILL AID IN THE DEVELOPMENT OF SNOW. HIGH WINDS WILL COMBINE WITH SNOW TO REDUCE VISIBILITIES OVER HIGHER MOUNTAIN PASSES. TRAVELERS WILL NEED TO USE CAUTION AND CONSIDER ALTERING TRAVEL PLANS SUNDAY AFTERNOON THROUGH MONDAY. COZ032-211100- /O.UPG.KBOU.WS.A.0013.141221T1900Z-141223T0700Z/ /O.EXA.KBOU.WS.W.0013.141221T1900Z-141223T0700Z/ GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...DILLON...FRASER...GRANBY...GRAND LAKE... HOT SULPHUR SPRINGS...KREMMLING 306 PM MST SAT DEC 20 2014 ...WINTER STORM WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MST MONDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW IS EXPECTED TO DEVELOP SUNDAY MORNING INCREASING IN INTENSITY SUNDAY AFTERNOON AND CONTINUING INTO MONDAY NIGHT. THE HEAVIEST SNOW IS EXPECTED TO FALL SUNDAY EVENING INTO EARLY MONDAY MORNING. * SNOW ACCUMULATIONS...7 TO 14 INCHES WILL BE POSSIBLE. * WIND/VISIBILITY...WEST WINDS OF 10 TO 20 MPH GUSTING UP TO 35 MPH WILL BE POSSIBLE. * IMPACTS...ACCUMULATING SNOW WILL RESULT IN SNOW AND ICE PACKED ROADS AND HIGHWAYS. THE COMBINATION OF SNOW AND WIND WILL REDUCE VISIBILITY IN BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ031-033-034-211100- /O.CON.KBOU.WS.W.0013.141221T1900Z-141223T0700Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 306 PM MST SAT DEC 20 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MST MONDAY NIGHT... * TIMING...SNOW IS EXPECTED TO DEVELOP SUNDAY MORNING INCREASING IN INTENSITY LATE SUNDAY AFTERNOON AND CONTINUE INTO MONDAY NIGHT. THE HEAVIEST SNOW IS EXPECTED TO FALL SUNDAY EVENING THROUGH MONDAY MORNING. * SNOW ACCUMULATIONS...12 TO 24 INCHES WILL BE POSSIBLE WITH HEAVIER AMOUNTS ON NORTHWEST FACING SLOPES. * WIND/VISIBILITY...MOUNTAIN TOP WIND GUSTS UP TO 70 MPH WILL BE POSSIBLE SUNDAY EVENING THROUGH MONDAY MORNING. THIS WILL CAUSE BLOWING AND DRIFTING SNOW. VISIBILITIES OVER THE MOUNTAINS AND MOUNTAINS PASSES MAY FALL TO NEAR ZERO AT TIMES. * IMPACTS...PERSONS PLANNING TRAVEL INTO THE COLORADO HIGH COUNTRY SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS... SLOW TRAVEL...SNOW PACKED ROADS...AND POOR VISIBILITY IN SPOTS. CHAIN LAWS WILL LIKELY BE REQUIRED FOR SEMI-TRAILERS AND BUSES TO TRAVEL OVER HIGHER MOUNTAIN PASSES. HIGH MOUNTAIN PASSES COULD BECOME IMPASSABLE DUE TO THE HEAVY SNOW AND STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ030-211100- /O.UPG.KBOU.WS.A.0013.141221T1900Z-141223T0700Z/ /O.NEW.KBOU.WW.Y.0041.141221T1900Z-141223T0700Z/ JACKSON COUNTY BELOW 9000 FEET- INCLUDING THE CITIES OF...GOULD...NORTH PARK...RAND...SPICER... WALDEN 306 PM MST SAT DEC 20 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MST MONDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW IS EXPECTED TO DEVELOP SUNDAY MORNING INCREASING IN INTENSITY SUNDAY AFTERNOON AND CONTINUING INTO MONDAY NIGHT. THE HEAVIEST SNOW IS EXPECTED TO FALL SUNDAY EVENING INTO EARLY MONDAY MORNING. * SNOW ACCUMULATIONS...4 TO 10 INCHES WILL BE POSSIBLE. * WIND/VISIBILITY...WEST WINDS OF 10 TO 20 MPH GUSTING UP TO 35 MPH WILL BE POSSIBLE. * IMPACTS...ACCUMULATING SNOW WILL RESULT IN SNOW AND ICE PACKED ROADS AND HIGHWAYS. THE COMBINATION OF SNOW AND WIND MAY REDUCE VISIBILITY IN BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm watch went out at Dec 19, 9:00 AM MST, 3 hours 55 minutes earlier.
Area forecast discussion, Dec 19, 9:00 AM MST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 900 AM MST FRI DEC 19 2014 .UPDATE... ISSUED AT 853 AM MST FRI DEC 19 2014 ONLY MINOR ADJUSTMENTS TO THE GRIDS THIS MORNING. SOME LGT SNOW STILL EVIDENT AT KREMMLING AND A COUPLE OF HIGHWAY CAMS WEST OF SILVERTHORNE THIS MORNING SO WL KEEP POPS THERE THROUGH 18Z. TREND FOR DRIER AND SLUGGISHLY WARMER STILL LOOKS GOOD. UPDATE ISSUED AT 648 AM MST FRI DEC 19 2014 WEB CAMS AND A SPOTTER REPORT SHOW THAT LIGHT SNOW IS STILL FALLING IN THE WINTER PARK/BERTHOUD PASS AREA. SATELLITE SHOWS THAT THE LOW CLOUDS OVER GRAND COUNTY SHOULD PERSIST FOR ANOTHER COUPLE HOURS. UPDATED THE FORECAST TO ADD A FEW MORE HOURS OF LIGHT SNOW IN THE MOUNTAINS AS WELL AS NORTH AND MIDDLE PARKS. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 422 AM MST FRI DEC 19 2014 VERY LITTLE IN THE WAY OF SENSIBLE WEATHER IS EXPECTED TODAY AS THE STATE WILL BE UNDER GRADUALLY RISING HEIGHTS FROM AN APPROACHING UPPER LEVEL RIDGE. FLOW ALOFT WILL BE LIGHT-MODERATE AND OUT OF THE NORTHWEST AS THE RIDGE APPROACHES. TEMPERATURES AT LOW AND MID LEVELS WILL UNDERGO SOME MODEST WARMING...BUT GENERALLY REMAIN SIMILAR TO YESTERDAY. TEMPERATURES SHOULD BE AROUND SEASONAL NORMALS EXCEPT FOR THE NORTHEAST CORNER OF THE STATE WHERE SOME LINGERING SNOW COVER WILL HOLD TEMPERATURES BACK A FEW DEGREES. IN THE MOUNTAINS...SOME LOW LEVEL MOISTURE IS TRAPPED IN THE VALLEYS WHICH WILL BE HELD IN PLACE BY THE WEAK WESTERLY AND NORTHWESTERLY FLOW PATTERN. THIS COULD RESULT IN AREAS OF FOG THIS MORNING AND CLOUDINESS OVER WINDWARD SLOPES THROUGH THE DAY. NO PRECIPITATION IS EXPECTED TO DEVELOP THOUGH...SINCE THE OROGRAPHIC FORCING WILL BE SO LIGHT AND A MOUNTAIN TOP STABLE LAYER WILL LIMIT VERTICAL MOTIONS. THUS...PARTLY CLOUDY SKIES OVER THE MOUNTAINS AND MOSTLY SUNNY SKIES ON THE PLAINS WILL BE THE MAIN STORY TODAY. LITTLE ADDITIONAL CHANGE TO THE AIRMASS IS EXPECTED OVERNIGHT AS THE RIDGE AXIS MIGRATES ACROSS THE STATE. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 422 AM MST FRI DEC 19 2014 MODELS HAVE FAIRLY WEAK WESTERLY FLOW ALOFT SATURDAY...WITH A WEAK UPPER TROUGH TO MOVE ACROSS IN THE AFTERNOON. STRONG NORTH- NORTHWESTERLY FLOW ALOFT IS OVER COLORADO SATURDAY NIGHT WELL INTO THE EXTENDED PERIOD. THE SYNOPTIC SCALE ENERGY FOR THE CWA IS NEUTRAL TO WEAK DOWNWARD MOTION SATURDAY THROUGH SUNDAY NIGHT. THE BOUNDARY LAYER FLOW LOOKS TO BE DOMINATED BY DOWNSLOPING... ESPECIALLY SATURDAY NIGHT AND SUNDAY. MODELS HAVE A COLD FRONT COME IN AROUND 12Z MONDAY MORNING. FOR MOISTURE...THERE IS A GRADUAL INCREASE SATURDAY IN THE MOUNTAINS. MOISTURE CONTINUES TO INCREASE IN THE MOUNTAINS SATURDAY NIGHT...GETTING PRETTY DEEP BY 12Z SUNDAY MORNING CONTINUING INTO THE EXTENDED PERIOD. THE MOISTURE OVER THE PLAINS INCREASES ESPECIALLY IN THE MID AND UPPER LEVELS SUNDAY NIGHT. THE WESTERN PLAINS ARE DRIER WITH THE DOWNSLOPING. THE QPF FIELDS SHOW A TAD OF MEASURABLE SNOW IN THE NORTHWESTERN CWA MOUNTAINS SATURDAY AFTERNOON. THERE IS A BIT OVER ALL THE HIGH COUNTRY SATURDAY NIGHT...INCREASING SOMEWHAT SUNDAY AND SUNDAY NIGHT. THE MODELS HAVE A TAD OVER THE PLAINS SUNDAY NIGHT. FOR MOUNTAIN POPS...WILL GO WITH "CHANCES" AFTER MIDNIGHT SATURDAY NIGHT...THEN INCREASE THEM TO 60-80%S SUNDAY THROUGH SUNDAY NIGHT. THE PROGGED WIND SPEEDS AND DIRECTIONS WILL PROVIDE DECENT OROGRAPHIC ENHANCEMENT. THE MOISTURE IS PRETTY GOOD TOO. WILL UP THE GOING POPS AND QPF/SNOWFALL AMOUNTS IN THE MOUNTAINS. HIGHLIGHTS MAY BE NEEDED IN LATER SHIFTS. FOR THE PLAINS...10-20%S LOOK GOOD SUNDAY NIGHT. DOWNSLOPING NEAR THE FOOTHILLS WILL KEEP THOSE AREAS DRIER FOR SURE. FOR TEMPERATURES...SATURDAY'S HIGHS ARE 0-2.5 C WARMER THAN TODAY'S. SUNDAY'S HIGHS ARE 1-3 C WARMER THAN SATURDAY'S. FOR THE LATER DAYS...MONDAY THROUGH THURSDAY... VERY STRONG NORTH-NORTHWESTERLY FLOW ALOFT CONTINUES OVER THE CWA MONDAY WELL INTO TUESDAY NIGHT. THERE ARE A COUPLE OF JET MAXIMUMS PROGGED THROUGH THAT TIME...WITH SPEEDS UP TO 140 KNOTS. BY WEDNESDAY INTO WEDNESDAY EVENING A WEAKENING/FLATTENING UPPER RIDGE MOVES ACROSS WITH MORE GENTLE NORTHWESTERLY...THEN WESTERLY FLOW ALOFT. BY THURSDAY...WEST-SOUTHWESTERLY FLOW ALOFT IS ON THE INCREASE AS AN UPPER TROUGH/CLOSED LOW MOVES OUR WAY. IT OVER UTAH BY 00Z THURSDAY AFTERNOON LATE. MONDAY AND TUESDAY ARE FAIRLY COLD...WEDNESDAY WARMS UP...THEN A COLD FRONT WITH UPSLOPE BEHIND IT MOVES IN THURSDAY AFTERNOON. ALPINE POPS WILL BE PRETTY HIGH MONDAY AND MONDAY NIGHT WITH GOOD OROGRAPHICS AND MOISTURE. IT DRIES OUT CONSIDERABLY TUESDAY THROUGH WEDNESDAY NIGHT...THEN MOISTURE INCREASES AGAIN THURSDAY AND THURSDAY NIGHT. && .AVIATION...(FOR THE TAFS THROUGH 18Z SATURDAY MORNING) ISSUED AT 853 AM MST FRI DEC 19 2014 VFR CONDITIONS WITH NO CIG/VSBY RESTRICTION EXPECTED. SKIES WILL BE MOSTLY SUNNY THROUGH TODAY WITH LIGHT SOUTH TO SOUTHWEST WINDS DUE TO THE WEAK PRESSURE GRADIENTS ACROSS NORTHEAST COLORADO. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...COOPER SHORT TERM...DANKERS LONG TERM...RJK AVIATION...COOPER
Hazardous weather outlook, Dec 19, 10:10 AM MST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1010 AM MST FRI DEC 19 2014 COZ030>051-201715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1010 AM MST FRI DEC 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT LINGERING CLOUDINESS CAN BE EXPECTED IN THE HIGH COUNTRY TODAY WITH ANY LINGERING SNOW SHOWERS COMING TO AN END. OTHERWISE... SKIES ACROSS NORTHEAST COLORADO WILL BE MOSTLY SUNNY TODAY WITH TEMPERATURES CLIMBING TO THE LOWER AND MID 40S...EXCEPT OVER THE NORTHEAST CORNER OF THE STATE WHERE IT WILL BE A LITTLE COOLER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF LIGHT SNOW DEVELOPING IN THE MOUNTAINS SATURDAY EVENING...THEN SNOW WILL BECOME WIDESPREAD SUNDAY THROUGH MONDAY NIGHT. A WATCH WILL BE ISSUED FOR THIS TIME PERIOD TO BRING ATTENTION TO HEAVY SNOW FOR MOUNTAINS AREAS ALONG AND NORTH OF I-70. VERY STRONG WINDS WILL COMBINE WITH THE SNOW TO CREATE AREAS OF BLOWING SNOW THAT WILL DECREASE VISIBILITY AT TIMES ALONG MOUNTAIN PASSES AND ROADS. CAUTION IS ENCOURAGED FOR HOLIDAY AND WEEKEND TRAVELERS. ON THE PLAINS...A COLD FRONT SUNDAY NIGHT WILL BRING A CHANCE OF SNOW THROUGH MIDDAY MONDAY. THE PLAINS WILL THEN BE DRY FROM LATE MONDAY NIGHT THROUGH THURSDAY MORNING. THE NEXT STORM IS EXPECTED TO MOVE IN CHRISTMAS DAY THROUGH FRIDAY WITH A CHANCE OF SNOW FOR THE MOUNTAINS AND PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Winter Storm Watches in Colorado, 2014Every winter storm watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.